Like all medicines, Revatio can cause side effects, although not everybody gets them.
In clinical trials side effects reported very commonly (seen in more than 1 in 10 patients) were headache, facial flushing, indigestion, diarrhoea and limb pain.
Other side effects reported commonly (seen in less than 1 in 10 but more than 1 in 100 patients) included: infection under the skin, flu-like symptoms, sinusitis, anaemia, fluid retention, difficulty sleeping, anxiety, migraine, tremor, pins and needles, burning sensation, reduced skin sensation, bleeding at the back of the eye, effects on vision, blurred vision and light sensitivity, effects on colour vision, eye irritation, bloodshot eyes /red eyes, vertigo, bronchitis, nosebleed, runny nose, cough, stuffy nose, stomach inflammation, gastroenteritis, heartburn, piles, abdominal distension, dry mouth, hair loss, redness of the skin, night sweats, muscle aches, back pain and increased body temperature.
Other side effects reported less commonly (seen in less than 1 in 100 but more than 1 in 1000 patients) included: reduced sharpness of vision, double vision, abnormal sensation in the eye and breast enlargement in men.
Skin rash has also been reported.
Sudden decrease or loss of hearing has been reported.
Decreased blood pressure has been reported.
Revatio contains the same active substance, sildenafil, that is used to treat men with male erectile dysfunction (MED). Sildenafil belongs to a class of medicine called phosphodiesterase type 5 (PDE5) inhibitors. When used to treat MED, the following visual side effects have been reported with PDE5 inhibitors, including sildenafil: partial, sudden, temporary, or permanent decrease or loss of vision in one or both eyes.
Prolonged and sometimes painful erections have been reported after taking sildenafil. If you have such an erection, which lasts continuously for more than 4 hours, you should contact a doctor immediately.
If any of the side effects gets serious, or if you notice any side effects not listed in this leaflet, please tell your doctor or pharmacist